MAUDE Adverse Event Report: EXACTECH, INC. CC FEMORAL SZ 5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER

EXACTECH, INC. CC FEMORAL SZ 5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER
Model Number SPECIFIC DEVICE NOT REPORTED
Medical Device Problem Codes Insufficient Device Problem Information (3190); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994); Osteolysis (2377); Insufficient Information (4580)
Date of Event 09/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending investigation.
 
Event or Problem Description
As reported via legal documentation the patient had a right knee revision on (b)(6) 2015.Approximately 6 years and 11 months after the first revision the patient had a second right knee revision on (b)(6) 2022.There is no other patient demographic or medical history available.There is no information on the surgical procedure or patient outcome.There is no device return.There are no photos or other images of the device provided.No additional information is available.The patient has filed a short-form complaint in a multidistrict litigation titled in re: exactech polyethylene orthopedic products liability litigation, mdl no.3044, and pending in the eastern district of (b)(6).Per the transfer order creating this multidistrict litigation, ¿plaintiffs¿allege that their knee or hip replacement devices failed prematurely because of degradation of the device¿s polyethylene component, which resulted in the premature removal (or planned removal) of the prosthesis at issue.¿ because the patient has filed a suit in this multidistrict litigation, the patient appears to allege that the patient was injured as a result of premature wear of an exactech polyethylene device.
 
Additional Manufacturer Narrative
H10.Additional/updated information- a2, a3, b5, d1, d4 all, d10, g4 510k, h4, h6 health effect - clinical code & medical device problem code.Investigation pending.H11.Correction- f6, f9, f10 should be blank.
 
Event or Problem Description
Additional information received from legal on (b)(6) 2023* revision op report and device information.This information does not affect the reportability assessments/severity.Revision operative report of (b)(6) 2022-the patient was revised to competitor¿s devices.Procedure: revision right total knee arthroplasty.Intraoperative findings: loose femoral implants - removed easily with severe bone loss.Very extensive bone loss on the distal femur because of osteolysis.Soft tissue sent to pathology.During the extraction of the femoral implant the lateral condyle fracture 100% - this was reduced and fixed with screws x 2, and a distal femoral cone to anchor the lateral condyle as well-packed with bone graft mixed autograft and allograft.The patella was exposed, and the patellar button was well fixed and stable, it was retained.Sterile dressing applied.Patient reversed from anesthesia and sent to pacu in stable condition.No additional information available.
 
Additional Manufacturer Narrative
The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, femoral loosening, or due to inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.H6: corrected health effect, component, and investigation clinical codes.

Brand Name
CC FEMORAL SZ 5
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
gainesville 32653
3523771140
MDR Report Key17772195
Report Number1038671-2023-02304
Device Sequence Number7163079
Product Code JWH
UDI-Device Identifier10885862053244
UDI-Public10885862053244
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K954208
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/14/2020
Device Model NumberSPECIFIC DEVICE NOT REPORTED
Device Catalogue Number208-01-05
Was Device Available for Evaluation? No
Distributor Facility Aware Date07/31/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2023
Supplement Date Received by Manufacturer07/31/2023
01/28/2025
Initial Report FDA Received Date09/19/2023
Supplement Report FDA Received Date11/02/2023
01/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/16/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale